Quick Search:

uzh logo
Browse by:

Zurich Open Repository and Archive

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21932

Brodmann, M; Katzman, M; Sharp, R (2002). Associated primes of graded components of local cohomology modules. Transactions of the American Mathematical Society, 354(11):4261-4283 (electronic).

View at publisher


The i-th local cohomology module of a finitely generated graded module M over a standard positively graded commutative Noetherian ring R, with respect to the irrelevant ideal R+ , is itself graded; all its graded components are finitely generated modules over R0 , the component of R of degree 0. It is known that the n-th component Hi R+ (M )n of this local cohomology module Hi R+ (M ) is zero for all n >> 0. This paper is concerned with the asymptotic behaviour of AssR 0 (Hi R+ (M )n ) as n → −∞.
The smallest i for which such study is interesting is the finiteness dimension f of M relative to R+ , defined as the least integer j for which Hj R+ (M ) is not finitely generated. Brodmann and Hellus have shown that AssR 0 (H f R+ (M )n ) is constant for all n << 0 (that is, in their terminology, AssR 0 (H f R+ (M )n ) is asymptotically stable for n → −∞). The first main aim of this paper is to identify the ultimate constant value (under the mild assumption that R is a homomorphic image of a regular ring): our answer is precisely the set of contractions to R0 of certain relevant primes of R whose existence is confirmed by Grothendieck’s Finiteness Theorem for local cohomology.
Brodmann and Hellus raised various questions about such asymptotic behaviour when i > f . They noted that Singh’s study of a particular example (in which f = 2) shows that AssR 0 (H3 R+ (R)n ) need not be asymptotically stable for n → −∞. The second main aim of this paper is to determine, for Singh’s example, AssR 0 (H3 R+ (R)n ) quite precisely for every integer n, and, thereby, answer one of the questions raised by Brodmann and Hellus.


16 citations in Web of Science®
15 citations in Scopus®
Google Scholar™



18 downloads since deposited on 27 May 2010
4 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Graded commutative Noetherian ring, graded local cohomology module, associated prime ideal, ideal transform, regular ring, Gr\"{o}bner bases
Deposited On:27 May 2010 15:59
Last Modified:05 Apr 2016 13:25
Publisher:American Mathematical Society
Additional Information:First published in [Trans. Amer. Math. Soc. 354 (2002)], published by the American Mathematical Society
Publisher DOI:10.1090/S0002-9947-02-02987-2

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page